Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 30, 2005, 4:43 AM CDT for Pearl River County, Mississippi; Washington Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 4:43 AM CDT (09:43 UTC)
- Expired
- Apr 30, 2005, 5:30 AM CDT
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Washington Parish, LA, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:40 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 300943
SVRLIX
LAC117-MSC109-301030-
/O.NEW.KLIX.SV.W.0101.050430T0943Z-050430T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
443 AM CDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF FRANKLINTON
PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 530 AM CDT
* AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR FRANKLINTON...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VARNADO BY 505 AM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3085 9016 3077 9015 3083 8958 3100 8962
3098 8990
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:53 AM CDT, 50 minutes earlier.
Area forecast discussion, Apr 30, 3:53 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 353 AM CDT SAT APR 30 2005 .DISCUSSION... EARLY THIS MORNING THERE WAS A SURFACE LOW OVER EASTERN TENNESSEE WITH A COLD FRONT EXTENDING SOUTHWESTWARD INTO SOUTHWEST LOUISIANA. ALOFT THERE WAS A TROUGH OVER THE CENTRAL PLAINS/MISSISSIPPI VALLEY AND A SHORTWAVE OVER TEXAS. THE JET EXTENDED FROM TEXAS INTO THE EASTERN OHIO VALLEY...WITH THE CENTRAL GULF COAST IN THE RIGHT ENTRANCE REGION OF THE JET. ALL THIS COUPLED WITH AMPLE MOISTURE WAS LEADING TO SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT ACROSS EAST-CENTRAL LOUISIANA TO SOUTH-CENTRAL MISSISSIPPI...WITH SOME STORMS BEING SEVERE. BOTH THE GFS AND NAM CONTINUE TO SHOW THE FRONT MOVING FASTER THAN IT HAD INDICATED EARLIER THIS WEEK...CLEARING THE COAST BY EARLY AFTERNOON. THE FRONT WILL PUSH THROUGH THE COASTAL WATERS TONIGHT...LEAVING BEHIND A CLEARING TREND FOR THE BEGINNING OF THE WEEK. RETURN FLOW WILL DEVELOP BY WEDNESDAY WITH ANOTHER SHORTWAVE MOVING INTO THE SOUTHERN PLAINS. THE GFS SHOWS THE NEXT SYSTEM MOVING INTO LOUISIANA ON WEDNESDAY NIGHT AND PULLING EAST OF THE AREA BY FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 74 49 77 49 / 30 20 0 0 BTR 75 53 78 53 / 30 20 0 0 MSY 77 59 78 58 / 50 30 0 0 GPT 76 55 77 52 / 60 30 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. &&
Hazardous weather outlook, Apr 29, 10:00 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1000 PM CDT FRI APR 29 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1000 PM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...REMAINDER OF TONIGHT A DEEPENING AREA OF LOW PRESSURE OVER SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI WILL CONTINUE PUSHING INTO THE TENNESSEE VALLEY TONIGHT. A TRAILING COLD FRONT WILL SLIDE INTO SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA AS THIS LOW PULLS EAST. AMPLE WARMTH AND MOISTURE...COMBINED WITH THE APPROACHING FRONT WILL ALLOW A LINE OF THUNDERSTORMS TO DEVELOP TONIGHT. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE AT TIMES. THE MAIN THREAT FROM THESE THUNDERSTORMS IS EXPECTED TO BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL CONTINUE OVER THE OFFSHORE COASTAL WATERS SATURDAY MORNING...BUT THE THREAT OF THUNDERSTORMS WILL BE OVER ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...AS HIGH PRESSURE BUILDS IN FOR THE WEEKEND. THERE IS THE POSSIBILITY THAT A FEW WEAK THUNDERSTORMS COULD DEVELOP OVER COASTAL SECTIONS OF LOUISIANA SUNDAY AFTERNOON...AS THE COLD FRONT STALLS IN THE COASTAL WATERS. ANOTHER THREAT OF THUNDERSTORMS WILL RETURN TUESDAY AND WEDNESDAY AS WARM...MOIST AIR FROM THE GULF OF MEXICO RETURNS TO THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 8
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:32 AM CDT | Severe Thunderstorm Warning | LIX | Amite | 43 min |
| Apr 30, 3:28 AM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 47 min |
| Apr 30, 3:50 AM CDT | Tornado Warning | LIX | Walthall | 25 min |
| Apr 30, 5:26 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 19 min |
| Apr 30, 6:31 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 29 min |
| Apr 30, 7:04 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 41 min |
| Apr 30, 7:42 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 33 min |
| Apr 30, 1:46 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 44 min |
| Apr 30, 6:49 AM CDT | Special Marine Warning | LIX | 56 min | |
| Apr 30, 7:51 AM CDT | Special Marine Warning | LIX | 54 min | |
| Apr 30, 8:48 AM CDT | Special Marine Warning | LIX | 117 min | |
| Apr 30, 10:49 AM CDT | Special Marine Warning | LIX | 116 min | |
| Apr 30, 10:57 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 1:04 PM CDT | Special Marine Warning | LIX | 116 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.